MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR LATERAL PLATE VARIAX CLAVICLE 5 HOLE / RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR LATERAL PLATE VARIAX CLAVICLE 5 HOLE / RIGHT; PLATE, FIXATION, BONE
Catalog Number 628225S
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device currently remains implanted and will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
At (b)(6) 2018, the variax clavicle plate was implanted for the fracture of the shaft of clavicle.The proximal part was fixed with 3.5mm screw and the distal part was fixed with 2.7mm screw.On x-p in a week after the operation, all distal part screws were backed out.The patient had no symptoms such as pain.Whether revision surgery will be performed is undecided.
 
Additional Manufacturer Narrative
The reported event that superior lateral plate variax clavicle 5 hole / right was alleged of 'poor fixation' could not be confirmed but it is visible on the x-ray that all the screws on one side were backed out.Based on investigation, the root cause was attributed to be either user or patient related.The failure was caused by a possible inadequate screw selection or a patient incident, unfortunately no further details could be obtained despite multiple attempts.Note that all returned screws are 2.7mmm.Original statement from our medical expert: the six lateral screws seem to be real thin (visible on the x-ray), compared to the 3.5mm.I would even doubt, that they are 2.7mm.Six screws should not be loosened after a week.I would assume that wrong sized screws were used.Usually you would use 3.5 mm screws for the diaphyseal part of the bone, medial and lateral (or proximal and distal as said here), for the epiphyseal part you would use spongious threaded screws in size 2.7mm.All screws should be locked, if possible and the two nonlocking longholes should only be used for the reposition.I would recommend the use of a torque wrench.However, normally the screws are fixed to tight making explantation challenging¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
SUPERIOR LATERAL PLATE VARIAX CLAVICLE 5 HOLE / RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7966815
Report Number0008031020-2018-00804
Device Sequence Number1773430
Product Code HRS
UDI-Device Identifier04546540687128
UDI-Public04546540687128
Combination Product (Y/N)N
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Catalogue Number628225S
Device Lot NumberY30439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR